MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11633
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: a ".035 260cm glidewire advantage was used along with viabond stents and bard pta".Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) male with a history of peripheral artery disease was undergoing balloon angioplasty of a popliteal artery via groin access.Event date cannot be confirmed.During removal of the flexor raabe guiding sheath, the white plastic hub, where the one way valve is, disconnected from the sheath body.According to the initial reporter, another cook flexor sheath was opened and used to complete the procedure with a "good" patient outcome.According to a company representative the customer does not remember all the details of this event.The patient's anatomy was not tortuous.There was no blood loss.The patient did not require medical intervention.No portion of the complaint device remained in the patient's anatomy.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the proximal fitting, sheath tubing, and inner dilator of a kcfw-7.0-38-55-rb-raabe was returned for investigation.The dilator had visible biomatter and the tip was slightly compressed.There was also visible biomatter throughout the sheath and proximal fitting.The proximal fitting was separated from the sheath tubing.The proximal flare was out of round and pinched, but intact.There was also no visible surface damage on the sheath tubing.The tubing distal tip was intact.The sheath tubing length was 54.7cm.The connector cap and glare gauged within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ it goes on to advise ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.When inserting, manipulating, or withdrawing a device through the sheath, always maintain sheath position.¿ additionally, it provides the following instructions for sheath removal ¿insert wire guide until its tip extends at least 10cm past the tip of the sheath.Remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.Remove the wire guide." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.Information on patient¿s calcification was not provided.Information on whether the dilator was reinserted prior to removal was not provided.Additionally, no information was provided on any additional devices used and whether those were compatible with the complaint sheath.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: g5 this mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8236786
Report Number1820334-2019-00031
Device Sequence Number1745217
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)210925(10)9187689
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model NumberG11633
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Device Lot Number9187689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer03/12/2019
03/20/2020
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/13/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10.
Patient Age70 YR
Patient Weight61